Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Atlanta, GA

March 24, 2013Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 24, 2013, 9:20 AM EDT for Toombs County, Georgia. It was in force for 10 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2013, 9:20 AM EDT (13:20 UTC)
Expired
Mar 24, 2013, 9:30 AM EDT
In force
10 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 9:22 AM EDTHAIL 15 N Ponderosa, GATHE PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
1.2
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS52 KFFC 241320
SVRFFC
GAC279-241330-
/O.NEW.KFFC.SV.W.0076.130324T1320Z-130324T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT SUN MAR 24 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 930 AM EDT

* AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR SANTA CLAUS...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PONDEROSA AND OHOOPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3213 8219 3212 8221 3208 8235 3225 8243
      3229 8232 3230 8227 3232 8223 3225 8220
      3222 8220 3218 8218
TIME...MOT...LOC 1320Z 249DEG 58KT 3220 8228

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:33 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 24, 7:33 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 AM EDT SUN MAR 24 2013

.PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/

UPDATE...
THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO
HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE
EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR.

PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW
PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL
CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY
SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL
GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE
COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL
COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AL THIS MORNING.

SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE
WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO
SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY
SEVERE THUNDERSTORMS EARLY THIS MORNING.

THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE
LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE
WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE
CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE
LATE MORNING/EARLY AFTERNOON.

MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE
METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING
A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN
SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE
STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE
MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG
AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF
THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD
OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE
POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED
TORNADOES ARE POSSIBLE ACROSS THE SE.

COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD
AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE
SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN
CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE
HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY
ACCUMULATIONS SHOULD BE MINIMAL.

STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY
LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS
TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION.

NLISTEMAA

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE
ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND
THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT
IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME
NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT
SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE
RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT
WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE
MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH
MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF
POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE
AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O
NOT HAVE ANY THUNDERSTORMS IN THE FORECAST.

01

HYDROLOGY...
AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT
AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH
ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR
TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR
SITUATION.

&&

.AVIATION...
12Z UPDATE...
PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A
BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS
HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER
THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A
WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO
THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND
ESPECIALLY MONDAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  38  49  28 /  90  40  10   5
ATLANTA         59  36  47  30 /  80  20  10   0
BLAIRSVILLE     50  32  40  30 /  90  60  50  20
CARTERSVILLE    57  35  47  31 /  80  20  10  10
COLUMBUS        73  39  54  33 /  70  10  10   0
GAINESVILLE     51  36  46  31 /  90  50  10  10
MACON           72  41  54  31 /  80  10  10   0
ROME            60  35  47  31 /  80  30  10  20
PEACHTREE CITY  65  37  49  28 /  80  10  10   0
VIDALIA         75  46  56  35 /  90  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...
WHEELER...WILCOX.

&&
Hazardous weather outlook, Mar 24, 5:36 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 AM EDT SUN MAR 24 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
536 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

...STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL ARE POSSIBLE TODAY...

.DAY ONE...TODAY AND TONIGHT...
THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE
TODAY AS A LOW PRESSURE SYSTEM AND A COLD FRONT MOVE ACROSS THE
REGION. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY
RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE AS LOW LEVEL WIND
SHEAR INCREASES ALONG AND SOUTH OF THE WARM FRONT AS IT LIFTS INTO
CENTRAL GEORGIA THIS MORNING. THE GREATER SEVERE STORM THREAT WILL
BE GENERALLY ALONG AND SOUTH OF A ROME TO AUGUSTA LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A COLDER AIR MASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT
SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS
POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA SUNDAY NIGHT
AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER
EXPECTED DAYS 4-7.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA TODAY.

In the hours before

Special weather statement, Mar 24, 5:16 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT SUN MAR 24 2013

GAZ085-096-097-109-240945-
516 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS...JOHNSON...BLECKLEY AND DODGE COUNTIES UNTIL 545 AM
EDT...

AT 513 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REBIE...MOVING NORTHEAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3257 8260 3234 8320 3252 8330 3278 8273
      3278 8271 3279 8270 3279 8268 3278 8266
      3279 8264 3262 8252
TIME...MOT...LOC 0915Z 243DEG 59KT 3247 8313
Special weather statement, Mar 24, 5:40 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT SUN MAR 24 2013

GAZ104>106-241015-
540 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN SUMTER...CRISP AND DOOLY COUNTIES UNTIL 615 AM EDT...

AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HUNTINGTON...MOVING EAST AT 65 MPH. THERE
HAS ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL
CONTINUED TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3211 8428 3219 8407 3217 8403 3222 8400
      3229 8380 3229 8362 3206 8362 3194 8421
TIME...MOT...LOC 0939Z 252DEG 57KT 3207 8409
Special weather statement, Mar 24, 6:22 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT SUN MAR 24 2013

GAZ042>044-052-053-241045-
622 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 645
AM EDT...

AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING NORTHEAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3375 8468 3355 8456 3330 8527 3344 8531
      3348 8530
TIME...MOT...LOC 1021Z 243DEG 60KT 3338 8526
Special weather statement, Mar 24, 6:34 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EDT SUN MAR 24 2013

GAZ097-098-109>112-241100-
634 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WHEELER...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE
COUNTIES UNTIL 700 AM EDT...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION...MOVING EAST AT 65 MPH. HERE HAS
ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL CONTINUED
TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3207 8330 3210 8333 3211 8333 3213 8331
      3215 8332 3218 8330 3222 8334 3224 8334
      3247 8259 3210 8256 3201 8330
TIME...MOT...LOC 1034Z 252DEG 58KT 3215 8320
Local storm report, Mar 24, 9:15 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     SUMMERTOWN              32.75N 82.28W
03/24/2013                   EMANUEL            GA   PUBLIC

            PARISHIONERS AT A LOCAL CHURCH AND AN EMPLOYEE AT THE
            FLAT CREEK LODGE REPORTED TREES DOWN ON THE EAST SIDE OF
            SUMMERTOWN.

0650 AM     TSTM WND DMG     CHAUNCEY                32.10N 83.06W
03/24/2013                   DODGE              GA   TRAINED SPOTTER

            A TREE WAS BLOWN DOWN ALONG DURHAM STREET IN CHAUNCEY.

0657 AM     TSTM WND DMG     LITTLE OCMULGEE STATE P 32.09N 82.89W
03/24/2013                   WHEELER            GA   PARK/FOREST SRVC

            A FEW TREES WERE BLOWN DOWN ON THE GOLF COURSE.

0710 AM     HAIL             1 N MOUNT VERNON        32.19N 82.59W
03/24/2013  E1.00 INCH       MONTGOMERY         GA   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS.

0718 AM     HAIL             3 N VIDALIA             32.26N 82.41W
03/24/2013  E1.00 INCH       TOOMBS             GA   PUBLIC

            THE PUBLIC REPORTED LARGE HAIL AND A COUPLE OF TREES DOWN
            ON THE NORTH SIDE OF VIDALIA.

0750 AM     TSTM WND DMG     4 SW HOMER              34.30N 83.55W
03/24/2013                   BANKS              GA   EMERGENCY MNGR

            THE BANKS COUNTY EMERGENCY MANAGER REPORTED THAT AN OLD
            CHICKEN HOUSE AND A BARN SUSTAINED MINOR DAMAGE FROM
            STRONG WINDS ALONG CARSON SEGARS ROAD. SEVERAL TREES WERE
            BLOWN DOWN AS WELL. WINDS WERE ESTIMATED AT ABOUT 45 TO
            50 MPH.

0818 AM     HAIL             SCOTT                   32.55N 82.67W
03/24/2013  E0.88 INCH       JOHNSON            GA   EMERGENCY MNGR

&&

TDP
Special weather statement, Mar 24, 9:16 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 AM EDT SUN MAR 24 2013

GAZ112-113-241345-
916 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 945 AM EDT...

AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS AND MONTGOMERY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROCK SPRINGS...SOUTH THOMPSON...
VIDALIA...CENTER...NEW BRANCH...LYONS...PONDEROSA...SANTA CLAUS AND
OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3210 8219 3203 8242 3213 8246 3222 8244
      3230 8223 3225 8220 3222 8220 3218 8218
TIME...MOT...LOC 1317Z 249DEG 58KT 3215 8235

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:28 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart47 min
Mar 23, 11:18 PM EDTSpecial Weather StatementFFCStewart, Webster27 min
Mar 23, 11:45 PM EDTSpecial Weather StatementFFCDooly, Sumter45 min
Mar 23, 11:53 PM EDTSpecial Weather StatementFFCMarion22 min
Mar 24, 12:47 AM EDTRiver Flood WarningFFCForsyth, Fulton38 hr
Mar 24, 1:28 AM EDTSpecial Weather StatementFFCLamar, Monroe, Pike, Talbot, Upson47 min
Mar 24, 1:42 AM EDTSpecial Weather StatementFFCHeard, Troup48 min
Mar 24, 2:41 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones49 min
Mar 24, 3:12 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson48 min
Mar 24, 3:36 AM EDTSpecial Weather StatementFFCBaldwin, Hancock39 min
Mar 24, 3:51 AM EDTSpecial Weather StatementFFCEmanuel24 min
Mar 24, 4:02 AM EDTSevere Thunderstorm WarningFFCEmanuel28 min
Mar 24, 4:42 AM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup48 min
Mar 24, 5:02 AM EDTSpecial Weather StatementFFCJefferson, Washington28 min
Mar 24, 5:16 AM EDTSpecial Weather StatementFFCJohnson29 min
Mar 24, 5:40 AM EDTSpecial Weather StatementFFCDooly, Sumter35 min
Mar 24, 6:07 AM EDTRiver Flood WarningFFCForsyth12 hr
Mar 24, 6:22 AM EDTSpecial Weather StatementFFCDouglas23 min
Mar 24, 6:34 AM EDTSpecial Weather StatementFFCDodge, Wheeler26 min
Mar 24, 6:52 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Toombs, Wheeler23 min
Mar 24, 7:14 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs16 min
Mar 24, 8:26 AM EDTRiver Flood WarningFFCDade23 hr
Mar 24, 9:16 AM EDTSpecial Weather StatementFFCToombs29 min
Mar 24, 10:41 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee36 hr
Mar 24, 1:42 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs20 hr
Mar 24, 1:54 PM EDTRiver Flood WarningFFCWhitfield41 hr
Mar 24, 3:26 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Mar 24, 3:26 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr
Mar 24, 4:53 PM EDTSpecial Weather StatementFFCDade, Walker37 min
Mar 24, 7:46 PM EDTSpecial Weather StatementFFCDeKalb, Walton29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.